MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Codes Material Puncture/Hole (1504); Material Twisted/Bent (2981)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a plaque lesion in the mid anterior tibial (at) vessel.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.When they were going to insert the turbo elite device for a second run through the lesion, they noticed the tip of the catheter was melted.Another turbo elite device was used to complete the procedure with no reported patient harm.Photos of the returned device reveal a breach in the device's outer jacket with exposed, broken fibers.Based on the photos received by the manufacturer, this event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
Patient's weight unk.Relevant tests/laboratory data unk.Other relevant history unk.Photos have been taken of the returned device, but evaluation and investigation pending.Supplemental mdr will be submitted after evaluation and investigation are completed.
 
Additional Manufacturer Narrative
G3): device evaluation and investigation were completed on 05 nov 2021.H6): device evaluation: the device was returned and evaluated by a cross functional team.A breach to the outer jacket and broken fibers were seen approximately 1.5 in from the device''s distal tip.The device''s outer jacket was twisted 0.5 in from the device''s distal tip, but no breach or broken fibers were seen in this area.The twist and breach to the outer jacket likely occurred during removal of the device before attempting a second pass through the lesion.This has been determined to be a use related failure.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key12694434
Report Number1721279-2021-00196
Device Sequence Number19957890
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)230709(10)FBD21F29A
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD21F29A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2ND TURBO ELITE DEVICE TO COMPLETE CASE; ABBOTT 0.014 GUIDE WIRE; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 6F INTRODUCER SHEATH
Patient Age71 YR
Patient SexMale
Patient EthnicityHispanic